MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade lift occurred.The target lesion area was located in the fistula.A 8.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During procedure it was noted that the blade lifted after it was pulled out from the patient's fistula.The device was completely pulled out using a non-bsc sheath.The procedure was completed with the original device used.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.One of the cutting blades was separated from the balloon material.Device analysis noted that approximately 11mm of one of the cutting blades was detached from the balloon on the proximal end, it was noted that the pad was fully intact.Note: when the device was received the lifted blade was still attached as described in the event description, however the returned device was received wrapped up in a mop cap.During the removal of the mop hat from the balloon the lifted blade became detached from the device.An examination of the balloon material and blades identified no other issues which could potentially have contributed to this complaint.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination identified no issues with the shaft which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9292602
Report Number2134265-2019-13374
Device Sequence Number2448179
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0024128506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR SHEATH; 7FR SHEATH